Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Equidistribution of Neumann data mass on triangles


Author: Hans Christianson
Journal: Proc. Amer. Math. Soc. 145 (2017), 5247-5255
MSC (2010): Primary 35F20
DOI: https://doi.org/10.1090/proc/13742
Published electronically: August 1, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the behaviour of the Neumann data of Dirichlet eigenfunctions on triangles. We prove that the $ L^2$ norm of the (semi-classical) Neumann data on each side is equal to the length of the side divided by the area of the triangle. The novel feature of this result is that it is not an asymptotic, but an exact formula. The proof is by simple integrations by parts.


References [Enhancements On Off] (What's this?)

  • [BGT07] N. Burq, P. Gérard, and N. Tzvetkov, Restrictions of the Laplace-Beltrami eigenfunctions to submanifolds, Duke Math. J. 138 (2007), no. 3, 445-486 (English, with English and French summaries). MR 2322684, https://doi.org/10.1215/S0012-7094-07-13834-1
  • [CHT13] Hans Christianson, Andrew Hassell, and John A. Toth, Exterior mass estimates and $ L^2$-restriction bounds for Neumann data along hypersurfaces, Int. Math. Res. Not. IMRN 6 (2015), 1638-1665. MR 3340369
  • [CTZ13] Hans Christianson, John A. Toth, and Steve Zelditch, Quantum ergodic restriction for Cauchy data: interior que and restricted que, Math. Res. Lett. 20 (2013), no. 3, 465-475. MR 3162840, https://doi.org/10.4310/MRL.2013.v20.n3.a5
  • [GL93] Patrick Gérard and Éric Leichtnam, Ergodic properties of eigenfunctions for the Dirichlet problem, Duke Math. J. 71 (1993), no. 2, 559-607. MR 1233448, https://doi.org/10.1215/S0012-7094-93-07122-0
  • [HZ04] Andrew Hassell and Steve Zelditch, Quantum ergodicity of boundary values of eigenfunctions, Comm. Math. Phys. 248 (2004), no. 1, 119-168. MR 2104608, https://doi.org/10.1007/s00220-004-1070-2
  • [TZ12] John A. Toth and Steve Zelditch, Quantum ergodic restriction theorems. I: Interior hypersurfaces in domains wth ergodic billiards, Ann. Henri Poincaré 13 (2012), no. 4, 599-670. MR 2913617, https://doi.org/10.1007/s00023-011-0154-8
  • [TZ13] John A. Toth and Steve Zelditch, Quantum ergodic restriction theorems: manifolds without boundary, Geom. Funct. Anal. 23 (2013), no. 2, 715-775. MR 3053760, https://doi.org/10.1007/s00039-013-0220-0

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35F20

Retrieve articles in all journals with MSC (2010): 35F20


Additional Information

Hans Christianson
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599
Email: hans@math.unc.edu

DOI: https://doi.org/10.1090/proc/13742
Received by editor(s): January 10, 2017
Published electronically: August 1, 2017
Communicated by: Joachim Krieger
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society